Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 422, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 19, 2024, 7:44 PM CDT for Pawnee County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2024, 7:44 PM CDT (00:44 UTC)
- Expired
- Sep 19, 2024, 8:19 PM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 19, 5:29 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 6:40 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Sep 19, 6:40 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 640 PM CDT Thu Sep 19 2024 ...New AVIATION... .SHORT TERM... (Tonight) Issued at 220 PM CDT Thu Sep 19 2024 Persistent ongoing corridor of elevated convection across SE KS is expected to remain north and east of the local forecast area, while new storm development across far western AR marks the location of the sfc boundary that extends through north central OK. Convective temps will likely be met within the weak convergence zone with scattered storms developing over the next couple of hours and spreading into northeast OK this evening. Locally damaging outflow winds and brief instances of large hail will be possible with the strongest storms. The window for severe potential will become to close after sunset and the severe risk is likely over by midnight. && .LONG TERM... (Tomorrow through Thursday) Issued at 220 PM CDT Thu Sep 19 2024 The weak remnant sfc boundary will be aligned more east/west and remain near the northern periphery of the local forecast area Friday into Saturday. This zone will maintain at least low storm chances daily however guidance remains consistent in keeping the overall coverage very low. Otherwise, the continued heat will be the primary weather impact through Saturday with near record high temps expected on Friday. Dewpoints have stubbornly overachieved today despite a lack of recent rains and if this trend remains in the forecast then heat advisories may be posted. Sunday evening through early Monday will mark the most likely time for the cold front passage and associated high chances of more widespread rains. Unfortunately, widespread meaningful rains do not appear likely as forecast amounts remain rather light for most locations, however any rainfall will be welcome. Noticeably cooler temps for early next week with a few days falling below seasonal normals. Rain chances return by mid week with temperatures moderating to nearer mid September normals. && .AVIATION... (00Z TAFS) Issued at 640 PM CDT Thu Sep 19 2024 Ongoing scattered storms should remain north of the I-44 corridor through the next couple of hours before dissipating. Did include a TEMPO group for BVO for a thunderstorm or two through 03z, though confidence of direct impact to the terminal is not high. Forecast confidence is even lower for storms surviving and impacting TUL and RVS. Thus, left out any mention of TS from the TAFs for now. Will amend TAFs if necessary. Otherwise and elsewhere, VFR is expected to prevail at all terminals through the next 24 hours, with BKN mid/high level clouds through the period and light-moderate (10 knots or less) S/SW winds through the daytime Friday. Mejia && .PRELIMINARY POINT TEMPS/POPS... TUL 75 99 77 98 / 30 10 10 10 FSM 73 98 75 96 / 10 10 10 10 MLC 74 99 74 97 / 10 10 0 0 BVO 70 100 73 99 / 60 10 20 10 FYV 72 95 72 93 / 10 20 20 20 BYV 72 95 73 92 / 10 20 20 30 MKO 74 97 75 95 / 10 10 10 10 MIO 72 97 74 95 / 30 10 20 20 F10 74 99 74 97 / 20 10 0 10 HHW 71 98 72 95 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07 LONG TERM....07 AVIATION...67
Hazardous weather outlook, Sep 19, 4:39 PM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 439 PM CDT Thu Sep 19 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 439 PM CDT Thu Sep 19 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...North of I-44. ONSET...Ongoing...ending by around 10 PM. DANGEROUS HEAT. RISK...Limited to Elevated. AREA...Northeast Oklahoma. ONSET...Ongoing...ending by sunset. FIRE WEATHER DANGER. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing...ending by sunset. DISCUSSION... Scattered thunderstorms that have developed over north-central Oklahoma will move into northeast Oklahoma this afternoon, affecting areas mainly to the north of I-44. These storms will pose a limited risk of damaging winds, and possibly some marginally severe hail as well. This threat will gradually diminish this evening with the loss of daytime heating. Heat indices near 105 degrees have been observed across northeast Oklahoma. Conditions will improve this evening. The hot and windy conditions, combined with the dry vegetation, will yield an increased fire weather danger thru the afternoon. A fire could spread quickly in these conditions. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY and SATURDAY...Thunderstorm Potential...Dangerous Heat Potential. SUNDAY thru WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Afternoon heat index values in the 100 to 105 degree range will be common Friday and Saturday afternoons across much of eastern Oklahoma and west central Arkansas. Thunderstorm chances will return over the weekend, with the best chances late Sunday and Sunday night as a cold front moves across the area. Low storm chances will also prevail Tuesday night and Wednesday of next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Sep 19, 5:24 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
524 PM CDT Thu Sep 19 2024
OKZ054-192300-
Osage OK-
524 PM CDT Thu Sep 19 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL OSAGE COUNTY
THROUGH 600 PM CDT...
At 523 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northwest of Cedar Vale to 7 miles east
of Newkirk. Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Elgin... Grainola...
Foraker...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9627 3682 9657 3682 9675 3700 9675
TIME...MOT...LOC 2223Z 258DEG 37KT 3715 9655 3689 9692
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPHSpecial weather statement, Sep 19, 5:35 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
535 PM CDT Thu Sep 19 2024
OKZ054-059-192300-
Osage OK-Pawnee OK-
535 PM CDT Thu Sep 19 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN OSAGE AND
NORTHWESTERN PAWNEE COUNTIES THROUGH 600 PM CDT...
At 535 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles north of Kaw Lake to 4 miles east of
Billings. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Shidler... Burbank...
Sooner Lake... Southern Kaw Lake...
Webb City... Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.
&&
LAT...LON 3669 9706 3670 9703 3669 9693 3675 9689
3674 9683 3677 9682 3678 9675 3682 9675
3683 9646 3643 9696 3644 9703 3651 9703
3653 9698 3655 9690 3658 9689 3660 9692
3658 9698 3659 9705 3660 9704 3668 9706
TIME...MOT...LOC 2235Z 279DEG 21KT 3687 9689 3653 9736
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 19, 6:01 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
601 PM CDT Thu Sep 19 2024
OKZ054-059-192330-
Osage OK-Pawnee OK-
601 PM CDT Thu Sep 19 2024
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL OSAGE AND WESTERN PAWNEE
COUNTIES THROUGH 630 PM CDT...
At 601 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from Foraker to 3 miles southeast of Red Rock.
Movement was east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Pawnee... Fairfax...
Shidler... Ralston...
Burbank... Skedee...
Foraker... Pearsonia...
Sooner Lake... Southern Kaw Lake...
Webb City... Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.
&&
LAT...LON 3670 9705 3669 9693 3675 9689 3674 9683
3677 9682 3678 9675 3687 9675 3695 9655
3679 9625 3624 9683 3625 9692 3633 9693
3634 9703 3651 9703 3655 9690 3658 9689
3660 9692 3658 9698 3659 9705 3668 9706
TIME...MOT...LOC 2301Z 279DEG 27KT 3686 9658 3643 9713
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPHSpecial weather statement, Sep 19, 6:09 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
609 PM CDT Thu Sep 19 2024
OKZ054-055-192345-
Osage OK-Washington OK-
609 PM CDT Thu Sep 19 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN OSAGE AND NORTHERN
WASHINGTON COUNTIES THROUGH 645 PM CDT...
At 609 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 7 miles north of Peru to 8 miles north of
Pearsonia. Movement was southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Elgin... Bigheart...
Hulah... Sunset Lake...
Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.
&&
LAT...LON 3700 9586 3676 9619 3695 9654 3700 9646
TIME...MOT...LOC 2309Z 295DEG 23KT 3718 9605 3692 9641
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 19, 6:21 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT Thu Sep 19 2024
OKZ054-192345-
Osage OK-
621 PM CDT Thu Sep 19 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OSAGE COUNTY
THROUGH 645 PM CDT...
At 621 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
southwest of Pearsonia, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Pawhuska... Pearsonia...
Sunset Lake... Nelagoney...
Pershing...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.
&&
LAT...LON 3669 9666 3686 9661 3683 9618 3657 9625
TIME...MOT...LOC 2321Z 282DEG 21KT 3676 9655
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Sep 19, 6:45 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
645 PM CDT Thu Sep 19 2024
OKZ054-055-200015-
Osage OK-Washington OK-
645 PM CDT Thu Sep 19 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OSAGE AND SOUTHERN
WASHINGTON COUNTIES THROUGH 715 PM CDT...
At 645 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
west of Osage Hills State Park, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Bartlesville... Pawhuska...
Dewey... Ramona...
Ochelata... Osage Hills State Park...
Bartlesville Municipal Airport... Okesa...
Sunset Lake... Nelagoney...
Tallant...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.
&&
LAT...LON 3663 9636 3684 9633 3682 9585 3653 9590
TIME...MOT...LOC 2345Z 281DEG 26KT 3673 9625
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 7:18 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 27 min |
| Sep 19, 7:33 PM CDT | Special Weather Statement | TSA | Pawnee | 27 min |
| Sep 19, 7:37 PM CDT | Special Weather Statement | TSA | Tulsa | 23 min |
| Sep 19, 8:25 PM CDT | Special Weather Statement | TSA | Creek | 35 min |
| Sep 19, 8:38 PM CDT | Special Weather Statement | TSA | Tulsa | 37 min |
| Sep 19, 9:33 PM CDT | Special Weather Statement | TSA | Tulsa | 27 min |
| Sep 20, 1:20 AM CDT | Heat Advisory | TSA | Cherokee, Craig, Creek, Haskell, Latimer, McIntosh and 11 more | 19 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.